Alert archive / Texas / Red Flag Warnings in 2008
Red Flag Warning 25, NWS Brownsville, TX
NWS Brownsville, TX issued this red flag warning at Dec 14, 2008, 3:22 AM CST for 7 counties in Texas. It took effect at Dec 14, 2008, 9:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2008, 3:22 AM CST (09:22 UTC)
- In effect from
- Dec 14, 2008, 9:00 AM CST
- Expired
- Dec 14, 2008, 5:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 105 km from the middle of the area, began a volume at 09:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 9.4 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1093 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KBRO 140922 RFWBRO RED FLAG WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 322 AM CST SUN DEC 14 2008 ...FIRE WEATHER WATCH IS CANCELLED... TXZ248-141030- /O.CAN.KBRO.FW.A.0020.000000T0000Z-081215T0100Z/ ZAPATA- 322 AM CST SUN DEC 14 2008 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE FIRE WEATHER WATCH...WHICH WAS PREVIOUSLY IN EFFECT FOR ZAPATA COUNTY. A LACK OF SIGNIFICANT RAINFALL HAS RESULTED IN AN ABUNDANCE OF CURED FUELS WITHIN ZAPATA COUNTY. HOWEVER...ONLY MODERATE WINDS ARE ANTICIPATED TODAY WITHIN THE COUNTY...AND THERE IS A LOW RISK OF EXPLOSIVE AND DANGEROUS WILDFIRE. THEREFORE...THE FIRE WEATHER WATCH IS CANCELLED FOR ZAPATA COUNTY...AND A RED FLAG WARNING IS NOT NEEDED AT THIS TIME. $$ TXZ249>257-141730- /O.UPG.KBRO.FW.A.0020.000000T0000Z-081215T0100Z/ /O.NEW.KBRO.FW.W.0025.081214T1500Z-081214T2300Z/ JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 322 AM CST SUN DEC 14 2008 ...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM CST THIS AFTERNOON...FOR STARR...JIM HOGG...BROOKS...HIDALGO...CAMERON ...WILLACY...AND KENEDY COUNTY. A LACK OF SIGNIFICANT RAINFALL HAS RESULTED IN AN ABUNDANCE OF CURED FUELS WITHIN DEEP SOUTH TEXAS. THESE FUELS...COMBINED WITH STRONG SOUTHERLY WINDS OF 25 TO 35 MILES PER HOUR...WILL PRODUCE A HIGH RISK OF EXPLOSIVE AND DANGEROUS WILDFIRE FOR THE CENTRAL AND EASTERN PORTIONS OF DEEP SOUTH TEXAS. THEREFORE...A RED FLAG WARNING IS IN EFFECT FROM LATER THIS MORNING THROUGH LATER THIS AFTERNOON. A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED FUELS...OR THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR 2 HOURS OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR HIGHER WHEN FUELS ARE NOT CURED. THESE CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ TOMASELLI
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Dec 13, 9:15 PM CST, 6 hours 7 minutes earlier.
Area forecast discussion, Dec 13, 9:15 PM CST, 6 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 915 PM CST SAT DEC 13 2008 .DISCUSSION...SURFACE WINDS AROUND THE BRO CWA CONTINUE TO DIMINISH WITH GENERALLY CLEAR SKIES PREVAILING. EXPECT SOME SCT/BKN SC DECKS TO FORM AFTER MIDNIGHT THROUGH SUN MORNING ESPECIALLY ACROSS THE EASTERN PORTIONS OF THE BRO CWA. THE STRENGTHENING WAA TODAY AND TOMORROW WILL CONTINUE TO WARM UP TEMPS NICELY. THIS IS WELL REFLECTED IN THE CURRENT ZFP. WILL MAKE SOME MINOR ADJUSTMENTS TO THE CURRENT CLD WORDING BUT NO OTHER CHANGES ARE NEEDED AT THIS TIME. && .MARINE...SEAS WERE NEAR 10 FEET WITH SOUTHEAST WINDS NEAR 21 KNOTS WITH GUSTS TO NEAR 29 KNOTS AT BUOY020 THIS EVENING. WILL CONTINUE SCA FOR THE OFFSHORE WATERS TONIGHT INTO SUNDAY AS THE PRESSURE GRADIENT REMAINS TIGHT ACROSS THE LOWER TX COAST. WILL ADJUST WAVE HEIGHTS GRIDS SLIGHTLY TO REFLECT CURRENT TRENDS. OTHERWISE...NO CHANGES EXPECTED TO THE CURRENT MARINE GRIDS. && .AVIATION...SATELLITE IMAGES AND SURFACE OBSERVATIONS INDICATE CLEAR SKIES ACROSS DEEP SOUTH TX THIS EVENING. VFR CONDITIONS TO PREVAIL TONIGHT BEFORE LOW LEVEL MOISTURE ALLOWS MVFR CEILINGS TO DEVELOP BY 12Z. KBRO 88D RADAR VAD WINDS INDICATED MAX WINDS OF 43KTS AT 4000FT. WILL CONTINUE TO MENTION LOW LEVEL WIND SHEAR AS WINDS AT THE SURFACE DIMINISH WITH THE LOSS OF DIURNAL HEATING. CEILINGS SHOULD IMPROVE TO VFR CONDITIONS AFTER 15Z AS DIURNAL HEATING INCREASES. WINDS WILL ALSO INCREASE AS WINDS ASSOCIATED WITH THE LOW LEVEL JET ACROSS THE LOWER TX COAST MIX DOWN. && .BRO WATCHES/WARNINGS/ADVISORIES...FIRE WEATHER WATCH THROUGH SUNDAY EVENING FOR TXZ248>257. SMALL CRAFT ADVISORY FROM 6 AM TO 6 PM CST SUNDAY FOR GMZ130-132-135. SMALL CRAFT ADVISORY UNTIL 7 PM CST SUNDAY FOR GMZ150-155-170-175. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE SYNOPTIC/GRIDS...60 MARINE/AVIATION/MESO...61
Hazardous weather outlook, Dec 13, 6:05 PM CST, 9 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 605 PM CST SAT DEC 13 2008 GMZ130-132-135-150-155-170-175-TXZ248>257-141200- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 605 PM CST SAT DEC 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT. THERE IS A HIGH RISK OF RIP CURRENTS ALONG THE BEACHES OF DEEP OUTH TEXAS THROUGH TONIGHT. A FIRE WEATHER WATCH IS IN EFFECT FOR ALL COUNTIES OF DEEP SOUTH TEXAS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A SMALL CRAFT ADVISORY WILL CONTINUE FOR THE OFFSHORE GULF OF MEXICO COASTAL WATERS THROUGH SUNDAY EVENING. A SMALL CRAFT ADVISORY WILL BE IN EFFECT FROM 6 AM SUNDAY MORNING THROUGH SUNDAY AFTERNOON FOR THE LAGUNA MADRE. THERE WILL BE A HIGH RISK OF RIP CURRENTS ALONG THE BEACHES OF DEEP SOUTH TEXAS SUNDAY. A FIRE WEATHER WATCH IS IN EFFECT FOR ALL COUNTIES OF DEEP SOUTH TEXAS THROUGH SUNDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. SPEECE
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 3:50 AM CST | Wind Advisory | BRO | Cameron, Hidalgo, Kenedy, Willacy | 12 hr |
Nearby
Red Flag Warnings in Texas, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.